Alert archive / Louisiana / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS Shreveport, LA

July 15, 2005Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 15, 2005, 5:50 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2005, 5:50 PM CDT (22:50 UTC)
Expired
Jul 15, 2005, 7:45 PM CDT
In force
115 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 152251
FFWSHV
LAC015-017-160045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA

* UNTIL 745 PM CDT

* AT 543 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL EFFECT MAINLY DOWNTOWN     
  SHREVEPORT AND BOSSIER CITY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 745 PM CDT.

LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380

$$
4 follow-up statements
000 
WGUS74 KSHV 152324
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI JUL 15 2005

LAC015-017-160045-
CADDO LA-BOSSIER LA-
623 PM CDT FRI JUL 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND
CADDO PARISHES...

AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.  SEVERAL 
VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING 
ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY.

THE THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED PARISHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380

$$
000 
WGUS74 KSHV 152328
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT FRI JUL 15 2005

LAC015-017-160045-
CADDO LA-BOSSIER LA-
625 PM CDT FRI JUL 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND
CADDO PARISHES...

AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL 
VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING 
ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY.

AT 626 PM CDT...3.69 INCHES OF RAIN HAD FALLEN IN DOWNTOWN BOSSIER 
CITY.  THUNDERSTORMS CONTINUE TO BUID SOUTHWEST OF THE CITY...AND 
COULD MOVE NORTHEAST INTO SOUTHERN BOSSIER CITY WITHIN THE HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380

$$
000 
WGUS74 KSHV 152328 CCA
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT FRI JUL 15 2005

LAC015-017-160045-
CADDO LA-BOSSIER LA-
626 PM CDT FRI JUL 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND
CADDO PARISHES...

AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL 
VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING 
ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY.

AT 626 PM CDT...3.69 INCHES OF RAIN HAD FALLEN IN DOWNTOWN BOSSIER 
CITY.  THUNDERSTORMS CONTINUE TO BUID SOUTHWEST OF THE CITY...AND 
COULD MOVE NORTHEAST INTO SOUTHERN BOSSIER CITY WITHIN THE HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380

$$
000 
WGUS74 KSHV 152328 CCA
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT FRI JUL 15 2005

LAC015-017-160045-
CADDO LA-BOSSIER LA-
626 PM CDT FRI JUL 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BOSSIER AND
CADDO PARISHES...

AT 608 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SEVERAL 
VEHICLES WERE STALLED IN HIGH WATER...AND BARRICADES WERE BEING 
ERECTED IN LOW LYING AREAS IN VARIOS PARTS OF BOSSIER CITY.

AT 626 PM CDT...3.69 INCHES OF RAIN HAD FALLEN IN DOWNTOWN BOSSIER 
CITY.  THUNDERSTORMS CONTINUE TO BUID SOUTHWEST OF THE CITY...AND 
COULD MOVE NORTHEAST INTO SOUTHERN BOSSIER CITY WITHIN THE HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3250 9379 3252 9370 3263 9373 3262 9380

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:35 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 15, 3:35 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT FRI JUL 15 2005

.DISCUSSION...

SCATTERED CONVECTION CONTINUES TO FIRE MAINLY IN VC OF THE WEAK SURFACE LOW
EMBEDDED IN THE TROUGH AXIS EXTENDING FROM SW AR...INTO SE OK AND EXTREME
NE TX.  HAVE NOTICED AN APPARENT OUTFLOW WHICH HAS PUSHED N ACROSS
NORTHCENTRAL LA FROM THE CENTRAL AND S LA CONVECTION...WHICH HAS INHIBITED
CU GROWTH AND CONVECTION BEFORE CONVECTIVE TEMPS WERE REACHED.
HOWEVER...CIRRUS IS BEGINNING TO THIN NOW OVER THE SOUTHERN ZONES...WHICH MAY
DESTABELIZE ENOUGH TO FIRE OFF CONVECTION BEFORE SUNSET.  AM STILL IN DEBATE
ABOUT WHAT TO DO WITH POPS TONIGHT...WILL KEEP CHANCE POPS GOING DESPITE
LIKELY POPS AS ADVERTISED BY MOS...WITH MOST OF THIS ACTIVITY DIURNAL...AND
DIMINISHING SOME AFTER SUNSET.  BROAD UPPER LOW WILL SIT AND SPIN ACROSS
NORTHCENTRAL TX TONIGHT AND SATURDAY...ALTHOUGH SURFACE TROUGH SHOULD BEGIN
TO WASH OUT LATE TONIGHT OR EARLY SATURDAY.  HOWEVER...ALL PROGS ARE HINTING
AT A 15-20 KT LLJ SETTING UP LATE TONIGHT AHEAD OF THE LOW OVER LOWER
E TX...WHICH MAY AID IN REDEVELOPMENT OVER SE TX AND S LA.  WILL KEEP HIGH
CHANCE POPS GOING FOR LOWER E TX TONIGHT AND MENTION HEAVY RAIN AFTER
MIDNIGHT...BEING CAUTIOUS SINCE SOME OF THESE AREAS HAVE ALREADY SEEN SOME
2-5 OF RAIN IN THE LAST CPL DAYS...WITH LOCALIZED FLOODING REPORTED IN LFK
THURSDAY AM.  WILL KEEP POPS UNCHANGED FROM THE PREVIOUS FORECAST...IN THE
HIGH CHANCE RAIN FOR MOST AREAS...DESPITE A LITTLE MORE DEEP LAYER SHEAR
AVAILABLE SATURDAY THAN TODAY.  HOWEVER...THE ACTIVITY SHOULD REMAIN
SCATTERED ENOUGH...MAYBE THE MORNING ACTIVITY WILL DIMINISH AND REFIRE
BY AFTERNOON WITH HEATING/MESOSCALE BOUNDARIES.  COULD REFIRE ONCE AGAIN
SATURDAY NIGHT SHOULD THE LLJ GET GOING AGAIN...SO WILL LEAVE IN LOW CHANCE
POPS.

SHEAR AXIS WILL BEGIN TO SHIFT NW INTO CENTRAL OK/W TX SATURDAY NIGHT AND
SUNDAY AS THE BERMUDA RIDGE BUILDS W AND N ACROSS THE GULF/GULF COAST STATES.
GOOD SOUTHERLY FETCH WILL CONTINUE OFF THE GULF SUNDAY...AND HEATING SHOULD
BE ENOUGH TO SET OFF SCATTERED CONVECTION ONCE AGAIN.  PW/S PROGGED TO STILL
BE AROUND 2 OR SO...SO RAISED POPS SLIGHTLY OVER E TX/N LA/SW AR SUNDAY.
WILL HAVE TO WATCH EMILY AS SHE TREKS W ACROSS THE SOUTHERN CARRIBEAN.
6Z AND 12Z RUNS OF THE GFS HAVE HER ON A SLIGHTLY MORE NORTHWARD TRACK...JUST
SKIRTING THE YUKATAN MONDAY MORNING...CONTINUING W TO NEAR BRO BY WEDNESDAY.
DGEX IS SOMEWHAT SIMILAR...BUT TAKING HER N TOWARD CRP.  WILL KEEP CURRENT
EXTENDED UNCHANGED FOR NOW...ALTHOUGH DID EXTEND SLIGHT CHANCE POPS N TO
I-20 FOR ANY SEABREEZE ACTIVITY THAT SHOULD MAKE IT N.  ALSO INSERTED SLIGHT
CHANCE POPS FOR N ZONES TUESDAY/WEDNESDAY FOR WEAK SHORTWAVE THAT THE GFS
IS BRINGING A LITTLE FARTHER S ACROSS OK/AR.  CONFIDENCE REMAINS LOW
THOUGH...AND WILL BE HIGHLY DEPENDENT ON EMILY/S TRACK.  WOULD RATHER SEE
MORE RUNS BEFORE MAKING DRASTIC CHANGES.  WILL BE INTERESTING THOUGH IF
THE SHEAR AXIS FROM DENNIS CAN REMAIN IN PLACE OVER W TX LONG ENOUGH TO
POSSIBLY HELP STEER EMILY N/NW FOR MORE RAIN.  WE CAN ALL HOPE...RIGHT???

PRELIMS ARE NEXT...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  89  73  93 /  40  50  30  40
MLU  73  88  73  92 /  40  50  30  40
DEQ  71  91  71  92 /  30  40  30  30
TXK  73  90  73  92 /  40  50  30  40
ELD  72  89  73  92 /  40  50  30  40
TYR  73  90  74  93 /  40  50  30  30
GGG  73  90  73  93 /  40  50  30  30
LFK  72  88  73  92 /  50  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Jul 15, 12:00 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 15 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND TONIGHT OVER THE ENTIRE REGION...ASSOCIATED WITH A
WEAK TROUGH OF LOW PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO
NORTH CENTRAL TEXAS...AND UPPER LEVEL DISTURBANCES ROTATING EAST
NORTHEAST OVER THE AREA. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO BE MORE NUMEROUS ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY
ACROSS LOWER EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA. ALTHOUGH
NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. IN
ADDITION...THESE STORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH MAY
LEAD TO LOCALIZED FLOODING. HOWEVER...THE GREATEST THREAT OF
LOCALIZED FLOODING WILL BE ACROSS LOWER EAST TEXAS AND NORTHCENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN ON SATURDAY. ISOLATED STORMS COULD BRIEFLY BECOME
SEVERE...PRODUCING DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE ON SATURDAY...BEFORE RAIN CHANCES BEGIN TO TAPER OFF
SUNDAY AND THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

15

Nearby

Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.